The first clear recognition of the association of hepatitis and jaundice with the administration of supposedly normal human serum appears to have been made by Findlay and MacCallum,1, 2 who reported the development of this condition in men who had received yellow fever vaccine. They proved that the disease so produced was not yellow fever and that the active agent could have been conveyed only by the human serum used in the cultivation and preparation of the vaccine.
A little later Soper and Smith3 reported the occurrence of similar cases in Brazil, and in 1940 Fox et al.4 reported a
Learn more about subscription options.
Register Now for a free account.
HEPATITIS FOLLOWING THE ADMINISTRATION OF HUMAN SERUM. Ann Intern Med. 1943;19:368–371. doi: 10.7326/0003-4819-19-2-368
Download citation file:
Published: Ann Intern Med. 1943;19(2):368-371.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only